By AgeAdults

Severe bleeding linked to synthetic cannabinoid use

OUTBREAK RECOMMENDATIONS The CDC, local health departments, and local poison control centers are actively investigating more than 100 cases of severe bleeding among people who have used synthetic cannabinoids.The first case was reported in Illinois on March 10, 2018, and several other states have reported cases. If you have purchased a...

Read more

Unsolicited Calls from 1-800-222-1222

Reports of Unsolicited Calls from Unidentified Sources Claiming to be from the National Poison Help Hotline (1-800-222-1222). Please click here for more information.…

Read more

Button Batteries…They Look Innocent

Many toys and electronics are powered by small disc batteries.  These batteries are often accidentally swallowed by small children, and sometimes adults.  Every year in the United States, more than 3,500 people of all ages swallow these miniature disc or “button batteries”.  A study of 2,382 cases of battery...

Read more

The Dangers of Fentanyl

Many questions still remain about the circumstances surrounding the tragic death of Prince in April 2016. However, a report released by the Midwest Medical Examiner’s office concluded that the singer died from an overdose of the opioid fentanyl. Fentanyl is a potent, synthetic opioid analgesic, with a rapid onset and...

Read more

Don’t Google…Just Call!

Isn’t technology great!  We’ve become a technology-based society. If we want to go someplace, we use a GPS device instead of finding a map. Our music is played on devices that fit in the palm of your hand. If we need to look up a definition of a word,...

Read more

The Dangers of Flakka

Use of a dangerous synthetic cathinone drug called alpha-pyrrolidinopentiophenone (alpha-PDP), popularly known as “Flakka,” is surging in Florida and is also being reported in other parts of the country, according to news reports. In some parts of the country, it is also called “gravel” because of its white crystal...

Read more

Venomous Animals of Texas

A venomous animal is one that produces a poison (venom) to attack its prey or defend itself. Some animal’s venom is more toxic than others. People, who have an encounter with these animals, have varied reactions to their venom. Click here to download the document and read more.

Read more

Who Do I Call If I Think Someone Has Been Poisoned?

According to the CDC, poisoning is the No. 1 cause of injury death in the U. S., with most deaths happening due to drug and medicine misuse and abuse. More than 3.1 million calls were received by poison centers last year. Anyone can call. Poison centers aren’t just for parents...

Read more

A Word of Caution As You Treat the Flu

What do a lot of people do when they feel achy and are running a fever? They go straight to the medicine cabinet for an over-the-counter (OTC) medicine. While OTC drugs can be helpful in controlling flu symptoms, it is easy to overdose on one very commonly available drug. Acetaminophen...

Read more

Beware of Certain Food and Medicine Interactions

Some foods just go together – peanut butter and jelly, milk and cookies, cake and ice cream. But did you know that taking some prescription drugs with certain foods, beverages or over-the-counter (OTC) medications could be risky, even a recipe for a severe health reaction? According to specialists with the...

Read more